MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 48; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 48; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48811348
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that an aviator 3 level cervical plate locking mechanism deformed post- operatively.There is no mentioned plan of a revision surgery at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: device inspection could not be completed because the part remains implanted.X-ray image was provided showing that the bottom screw migrated out of the plate.Dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained and the device remains implanted.Per surgical technique: use of the screw hole preparation instruments including the fixed or variable drill guides, all-in-one drill guides or punch awl with sleeves is required to place screws in the proper trajectory, help prevent damage to implants, difficulty locking the blocker, or locking mechanism malfunction.If self-drilling screws are used, use either the punch awl with a sleeve or a drill bit and drill guide to center and direct the pathway of the screw.Note: using the punch awl is strongly recommended when self-drilling screws are used, as it helps to provide an optimal screw trajectory.Do not cantilever the guide during removal from plate as it can damage locking mechanism.When screws are fully inserted within the allowed range of angulation, the spring bar can then expand over the screw head.Patients involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) may be at increased risk for failure of the fusion and/or the device.Surgeons must instruct patients in detail about the limitations of the implants, including, but not limited to, the impact of excessive loading through patient weight or activity, and be taught to govern their activities accordingly.The procedure will not restore function to the level expected with a normal, healthy spine, and surgeons should counsel patient to not have unrealistic functional expectations.Patients who smoke have been shown to have an increased incidence of non-unions.Such patients must be advised of this fact and warned of the potential consequences.Indications: the system is indicated for temporary stabilization of the anterior spine during the development of cervical spine fusions.The root cause of the reported event cannot be determined conclusively from the information provided and without device evaluation.The patient did not fuse 11 months post-op therefore patient's factor may have contributed to the screw loosening.Per the stg the aviator system is indicated for temporary stabilization of the anterior spine during the development of cervical spine fusions.

Brand Name
AVIATOR ASSY THREE LEVEL PLATE SIZE 48
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9482078
Report Number0009617544-2019-00142
Device Sequence Number421030
Product Code KWQ
UDI-Device Identifier07613252152293
UDI-Public07613252152293
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48811348
Device Catalogue Number48811348
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR